MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient¿s right eye in a secondary surgical procedure due to mechanical failure of the lens.The patient had decreased near vision after the iol was implanted and stated he was unable to read.The patient also complained of significant glare/starbursts around lights with new lenses that did not improve over time.Patient's most recent complaint was on (b)(6) 2021 when he returned to the doctor¿s office for discussion of iol exchange.A replacement lens of different model, dfr00v and 16.5 diopter was used.There was no incision enlargement and no vitrectomy required.The patient was reported to be doing fine.No further information was provided.Initial pre-op visual acuity: uncorrected visual acuity right eye (od): 20/30 at distance, 20/30 at near.Post-op visual acuity after original l lens implanted: uncorrected 20/80 distance, near 20/400 checked after implant on (b)(6) 2019, most recent visual acuity prior to explant for od uncorrected: 20/30 at distance, 20/100 at near.Post-op visual acuity after dfr00v lens was implanted: 8 days after surgery, 20/50 distance, 20/100 near (patient has not had further post-op evaluation).The patient had bilateral lens implants.This emdr report pertains to the event on patient¿s right eye.A separate report is being submitted for the patient¿s left eye.
 
Additional Manufacturer Narrative
Weight: unknown/ not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be performed.Manufacturing record evaluation: the manufacturing records for the device were reviewed and no non-conformance report (nc) was found as part of this manufacturing records review.The product was manufactured and released according to specifications.A search in complaint system revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported event cannot be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: nov 30, 2021.Device evaluation: the complaint lens was received stuck to paper in a specimen cup.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12708913
Report Number2020664-2021-07941
Device Sequence Number4239702
Product Code POE
UDI-Device Identifier05050474579040
UDI-Public(01)05050474579040(17)230105
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/18/2021
12/30/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date11/29/2021
01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite